Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 46, NWS St. Louis, MO

April 3, 2007Madison County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 3, 2007, 11:23 AM CDT for Madison County, Illinois. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2007, 11:23 AM CDT (16:23 UTC)
Expired
Apr 3, 2007, 12:15 PM CDT
In force
52 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Madison County, IL

The radar

The St Louis radar (KLSX), 68 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 11:45 AM CDTHAIL 13 E Hamel, ILON HIGHWAY 140

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 9:48 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-399 J/kg
Mixed-layer LCL
1864 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 031622
SVRLSX
ILC119-031715-
/O.NEW.KLSX.SV.W.0046.070403T1623Z-070403T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1123 AM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 1215 PM CDT

* AT 1120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  WOOD RIVER...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CARPENTER...
  WORDEN...
  MARINE...
  ALHAMBRA...
  LIVINGSTON...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3893 9014 3868 9011 3875 8960 3901 8966

$$

GLASS
1 follow-up statement
000 
WWUS53 KLSX 031646
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1147 AM CDT TUE APR 3 2007

ILC119-031715-
/O.CON.KLSX.SV.W.0046.000000T0000Z-070403T1715Z/
MADISON IL-
1147 AM CDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR MADISON COUNTY...

AT 1146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WORDEN...OR ABOUT 6 MILES SOUTH OF STAUNTON...MOVING EAST AT 45
MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...NEW
DOUGLAS AND GRANTFORK.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3893 9014 3868 9011 3875 8960 3901 8966

$$

GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 7:12 AM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Apr 3, 7:12 AM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
712 AM CDT TUE APR 3 2007

.DISCUSSION...
ONE LAST WRM AND STORMY DAY FOR THE BI-STATE REGION TIL A COOL
AND DRY WX PATTERN BGNS TGT. SFC LOW WILL DVLP OVR IA AS
A RELATIVELY STG SHRTWV TROF MOVES EWD THRU THE NRN PLAINS AND
UPR LVL DIVERGENCE INCRS OVR NWRN MO AND IA BY 12Z TUE AHD OF UPR
LVL TROF. TSRA CAN BE EXPECTED ALONG THIS STG CDFNT AS IT MOVES
FAIRLY RAPIDLY SEWD THRU THE CWA TDA. BOTH NAM AND GFS MDLS DEPICT
STG UPR LVL DIVERGENCE OVR MUCH OF THE CWA BY 18Z TUE AHD OF THE
UPR LVL TROF. POTENTIAL OF SVR STORMS ALONG AND AHD OF THIS CDFNT
AS THE NAM MDL FCSTS K INDICES IN THE LWR 30S OVR MAINLY THE ERN
AND SRN PTN OF THE CWA BY 18Z TUE ALONG WITH SFC LI VALUES OF ARND
-6 ALONG AND AHD OF THE CDFNT. TEMPERATURES WILL LIKELY BGN TO
FALL THIS AFTN ACRS THE NRN AND WRN PTN OF THE CWA BHND THE CDFNT
AS THE MDLS ARE SHOWING VRY STG 850 MB CAA MAINLY FM STL N AND W
THIS AFTN. THE CDFNT SHOULD PUSH SEWD TO THE MOST ERN AND SRN
PTNS OF THE CWA BY 00Z WED. MAY INCLUDE A LOW POP THIS EVNG
MAINLY OVR THE SERN PTN OF THE CWA...TIL STG LOW LVL CAA AND
DRYING END THE THREAT OF TSRA. WILL HAVE CLRG BEHIND THE CDFNT AS
STG SFC RDG BLDS SEWD THRU THE CWA THIS EVNG...BUT WILL LIKELY
HAVE SOME WRP ARND TYPE LOW LVL CLOUDINESS MAINLY OVR THE NRN AND
ERN PTN OF THE CWA LT TGT INTO EARLY WED MRNG SW OF THE SFC AND
UPR LVL LOW CNTRD OVR THE GRT LKS REGION. MUCH COLDER TEMPERATURES
FOR WED MRNG AS THE MDLS DROP THE -4 DGR C 850 MB ISOTHERM SWD TO
THE STL METRO AREA BY 12Z WED. LOW TEMPERATURES SHOULD BE IN THE
30S TGT WITH LOWS NR THE FREEZING MARK IN COU AND UIN. TRANQUIL
AND UNSEASONABLY COOL WX FOR WED AND WED NGT AS THE STG SFC RDG
CONTS TO BLD SEWD THRU MO AND IL. LOW TEMPERATURES WED NGT SHOULD
BE BLW FREEZING OVR THE ENTR CWA WITH GOOD RADIATIONAL COOLING
WITH A MOSTLY CLR SKY...DCRSG NWLY SFC WNDS...AND SFC DWPTS IN THE
UPR TEENS TO LWR 20S. NAM MDL DVLPS SOME WAA TYPE PCPN OVR MAINLY
THE SWRN PTN OF THE CWA THU NGT...ALTHOUGH THE GFS KEEPS ALL THE
PCPN SW OF THE CWA. MAY INCLUDE A LOW POP OF RAIN/SNOW THU NGT
OVR THE SWRN PTN OF THE CWA.

GKS

&&

.AVIATION...
FOR THE 12Z TAFS...
A STRONG COLD FRONT WILL BE MAKING ITS WAY ACROSS THE AREA TODAY
REACHING COLUMBIA AROUND NOON...ST LOUIS AROUND 3 TO 4PM. THERE IS
A MODERATE RISK FOR SEVERE STORMS NEAR ST LOUIS WITH A SLIGHT RISK
AT COLUMBIA AND QUINCY. THE WINDS ALOFT ARE 45 TO 50 KNOTS WITHIN
3 THOUSAND FEET BUT THESE WILL DIE DOWN BY 8 TO 9 AM AS THE
GRADIENT SLACKS OFF. NO TIME FOR ADDITIONAL COMMENTS DUE TO SEVERE WEATHER.

PEDIGO

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 3, 9:24 AM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
924 AM CDT TUE APR 3 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
924 AM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND JUST AHEAD OF
A COLD FRONT TODAY. SEVERE THUNDERSTORMS ARE LIKELY WITH LARGE
HAIL AND DAMAGING WINDS. LOCALIZED HEAVY RAINFALL AND FLASH
FLOODING IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LARGE CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO THE REGION
BEHIND THE COLD FRONT AND DOMINATE OUR WEATHER THROUGH THE
WEEKEND. NIGHTTIME LOW TEMPERATURES WILL FALL BELOW FREEZING LATE
WEDNESDAY NIGHT...THURSDAY NIGHT...FRIDAY NIGHT AND AGAIN ON
SATURDAY
NIGHT.

PEOPLE WITH AGRICULTURAL INTERESTS SHOULD MONITOR THE FORECAST
CLOSELY AND BE PREPARED IF TENDER VEGETATION SHOULD NEED TO BE
PROTECTED FROM THE COLD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY...REPORT ANY SEVERE WEATHER AND FLASH
FLOODING TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS.

CVKING

In the hours before

Local storm report, Apr 3, 6:19 AM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
619 AM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     HAIL             S EDINA                 40.17N 92.17W
04/03/2007  E1.00 INCH       KNOX               MO   TRAINED SPOTTER

            NEAR THE SMALL TOWN OF LOCUST HILL, 3 MILES NORTH OF HWY
            156 ON HWY A.

&&

KARLZ
Local storm report, Apr 3, 9:00 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
900 AM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HAIL             COLUMBIA                38.95N 92.33W
04/03/2007  E0.75 INCH       BOONE              MO   TRAINED SPOTTER

0835 AM     HAIL             COLUMBIA                38.95N 92.33W
04/03/2007  E0.88 INCH       BOONE              MO   BROADCAST MEDIA

0835 AM     HAIL             COLUMBIA                38.95N 92.33W
04/03/2007  E1.00 INCH       BOONE              MO   BROADCAST MEDIA

0835 AM     HAIL             1 NE COLUMBIA           38.96N 92.31W
04/03/2007  E0.75 INCH       BOONE              MO   TRAINED SPOTTER

0835 AM     FLASH FLOOD      SHELBYVILLE             39.81N 92.04W
04/03/2007                   SHELBY             MO   LAW ENFORCEMENT

            FOUR INCHES TO 1 FOOT COVERING THE ROADS IN MANY
            LOCATIONS THROUGHOUT SHELBY COUNTY.

0845 AM     FLASH FLOOD      SHELBINA                39.69N 92.04W
04/03/2007                   SHELBY             MO   LAW ENFORCEMENT

            6 INCHES OF WATER FLOWING OVER THE EXIT RAMP OF U.S. 36
            IN SHELBINA.

0845 AM     HAIL             N COLUMBIA              38.95N 92.33W
04/03/2007  E0.75 INCH       BOONE              MO   EMERGENCY MNGR

            NEAR INTERSTATE 70 AND RANGELINE ROAD.

&&

SIPPRELL
Local storm report, Apr 3, 9:06 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
906 AM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     FLASH FLOOD      S SHELBINA              39.69N 92.04W
04/03/2007                   SHELBY             MO   CO-OP OBSERVER

            2.65 INCHES OF RAIN SINCE 7 AM THIS MORNING. LOCAL CREEKS
            AND STREAMS OVERFLOWING ONTO ROADS THROUGHOUT AREA.
            COUNTY BEGINNING TO BARRICADE OFF LOCAL ROADS COVERED
            WITH WATER.

0900 AM     FLASH FLOOD      5 E SHELBINA            39.69N 91.95W
04/03/2007                   SHELBY             MO   LAW ENFORCEMENT

            6 INCHES OF WATER FLOWING ACROSS U.S. 36.

&&

SIPPRELL
Local storm report, Apr 3, 9:09 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
909 AM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     FLASH FLOOD      5 E SHELBINA            39.69N 91.95W
04/03/2007                   SHELBY             MO   LAW ENFORCEMENT

            3 FEET OF WATER FLOWING OVER U.S. 36. ROAD IS CLOSED.

&&

SIPPRELL
Local storm report, Apr 3, 10:05 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1005 AM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 AM     FLASH FLOOD      GRANVILLE               39.56N 92.10W
04/03/2007                   MONROE             MO   LAW ENFORCEMENT

            THREE TO FOUR FEET OF WATER OVER THE ROAD NEAR HIGHWAYS
            151 AND J AND ALSO ON STATE ROUTE A NEAR GRANVILLE.

&&

LENNING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:57 AM CDTSevere Thunderstorm WarningLSXPike48 min
Apr 3, 9:48 AM CDTSevere Thunderstorm WarningLSXCalhoun42 min
Apr 3, 11:54 AM CDTSevere Thunderstorm WarningLSXBond, Montgomery66 min
Apr 3, 12:18 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Madison42 min
Apr 3, 12:39 PM CDTSevere Thunderstorm WarningLSXSaint Clair, Washington51 min
Apr 3, 12:52 PM CDTSevere Thunderstorm WarningLSXFayette, Marion38 min
Apr 3, 1:01 PM CDTSevere Thunderstorm WarningLSXMonroe, Saint Clair44 min
Apr 3, 1:04 PM CDTSevere Thunderstorm WarningLSXClinton41 min
Apr 3, 1:15 PM CDTTornado WarningLSXWashington45 min
Apr 3, 1:29 PM CDTSevere Thunderstorm WarningLSXClinton, Fayette, Marion61 min
Apr 3, 1:34 PM CDTSevere Thunderstorm WarningLSXSaint Clair41 min
Apr 3, 1:40 PM CDTSevere Thunderstorm WarningLSXMadison50 min
Apr 3, 1:48 PM CDTSevere Thunderstorm WarningLSXMonroe, Saint Clair42 min
Apr 3, 2:03 PM CDTSevere Thunderstorm WarningLSXWashington42 min
Apr 3, 2:08 PM CDTSevere Thunderstorm WarningLSXMonroe, Randolph, Saint Clair52 min
Apr 3, 2:21 PM CDTSevere Thunderstorm WarningLSXRandolph39 min
Apr 3, 2:29 PM CDTSevere Thunderstorm WarningLSXBond, Madison33 min
Apr 3, 2:30 PM CDTSevere Thunderstorm WarningLSXMadison45 min
Apr 3, 2:42 PM CDTSevere Thunderstorm WarningLSXMarion33 min
Apr 3, 2:47 PM CDTSevere Thunderstorm WarningLSXWashington28 min
Apr 3, 2:51 PM CDTSevere Thunderstorm WarningLSXMadison24 min
Apr 3, 2:59 PM CDTSevere Thunderstorm WarningLSXRandolph46 min
Apr 3, 3:15 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Madison22 min
Apr 3, 3:37 PM CDTSevere Thunderstorm WarningLSXRandolph42 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.